Georgia, 2006

Damaging Wind in Georgia, May 10, 2006

May 10, 2006 · NWS JAX · 1 event in 1 county or zone

Numerous trees down throughout the county. S.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Numerous trees down throughout the county. A car was blown off the road during thunderstorm wind gusts along U.S. Highway 441 around 830 pm EDT.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 10, 1:32 PM EST, 5 hours 58 minutes earlier.

Area forecast discussion, May 10, 1:32 PM EST, 5 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
232 PM EDT WED MAY 10 2006

.SHORT TERM...INSTABILITY/DEEP-LAYER SHEAR COMBINATION APPEARS
SUFFICIENT FOR A FEW STRONG/SEVERE T-STORMS LATE THIS AFTERNOON THRU
THE EVENING ACROSS NRN FL DUE TO BOUNDARIES FROM SE AL MCS AS WELL AS
SEABREEZE. THINK COVERAGE WILL DECREASE WELL AFTER SUNSET WITH LOSS
OF HEATING...SO WILL GO WITH CHANCE POPS TNGT. MILD NIGHT WITH
DEWPTS IN 65-70 RANGE. COLD FRONT FORECAST TO MOVE ACROSS THE AREA
TMRW...WILL MAINTAIN CHANCE POPS FOR SHOWERS/T-STORMS...WITH
CONTINUED POSSIBILITY OF A FEW STRONG/SEVERE STORMS. FRONT CLEARS
THE AREA LATE TOMORROW...BRINGING IN DRIER AND SLIGHTLY COOLER
AIR...NOT EXACTLY WHAT LAST WEEKENDS MEDIUM RANGE MODELS HAD WHEN
CALLING FOR 90 DEGREE TEMPS FOR THE WED/THUR TIMEFRAME.

.LONG TERM...MEDIUM RANGE MODELS IN FAIR AGREEMENT ON DEVELOPMENT OF
UPPER LOW OVER EASTERN STATES...WITH SUGGESTION OF T-STORM POTENTIAL
LATE SAT THRU MONDAY. LOOKING FOR SLIGHTLY BELOW NORMAL TEMPS WITH
HIGHS IN 75-80 RANGE AND LOWS IN 50S AS WE GET TO SUN/MON.

&&

.MARINE...SOUTH TO SW WINDS WILL INCREASE THROUGH THURSDAY AND A
CAUTION HEADLINE WILL BE NEEDED THU/THU NIGHT FOR OFFSHORE WATERS.
WINDS WILL VEER BRIEFLY NW EARLY FRIDAY THEN SHIFT BACK TO WEST
AND SW AS HIGH PRES BUILDS ACROSS THE GULF OF MEXICO BEFORE NEXT
FRONT APPROACHES. WINDS REMAIN WEST FOLLOWING FROPA SUNDAY AND DUE
TO POSITION OF PARENT LOW OVER NE U.S.

&&

.FIRE WEATHER...DRIER AIR WILL FOLLOW THE FRONTAL PASSAGE (FROPA)
AND RH VALUES WILL PLUMMET TO NEAR 25 PERCENT INLAND NE FL AND TO
30-35 PCNT AT THE COAST. DECIDED TO ISSUE AN ADVANCE WATCH FOR
FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  67  84  54  80 /  40  40  10   0
SSI  69  83  59  82 /  40  40  20   0
JAX  68  86  57  81 /  40  50  20   0
SGJ  69  85  59  80 /  40  50  20   0
GNV  68  86  55  82 /  40  50  20   0
OCF  68  86  56  84 /  30  50  20   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM 1 PM FRIDAY TO 7 PM FRIDAY FOR THE
     FOLLOWING ZONES: ALACHUA...BAKER...BRADFORD...CLAY...
     COLUMBIA...DUVAL...FLAGLER...GILCHRIST...HAMILTON...
     MARION...NASSAU...PUTNAM...ST JOHNS...SUWANNEE...AND UNION.

GA...NONE.
MARINE...NONE.
&&

PUBLIC...WOLF
MARINE/FIRE WX...TRABERT
Hazardous weather outlook, May 10, 6:55 PM EST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
755 PM EDT WED MAY 10 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-110400-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
755 PM EDT WED MAY 10 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

...SEVERE THUNDERSTORM WATCH 340 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT
FOR SOUTHEAST GEORGIA...BAKER...DUVAL...NASSAU COUNTIES OF
NORTHEAST FLORIDA...AND ADJACENT COASTAL WATERS....

A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE POSSIBLE
IN AND NEAR THE WATCH AREA.  INTERESTS SHOULD REMAIN ALERT FOR
DETERIORATING WEATHER CONDITIONS AND POSSIBLE WARNINGS.

OUTSIDE OF THE CURRENT WATCH...THERE IS A SLIGHT RISK OF SEVERE
WEATHER THIS EVENING FOR REMAINDER OF NORTHEAST FLORIDA...MAINLY
ALONG AND NORTH OF INTERSTATE 10. THIS MEANS THE POSSIBILITY EXISTS
FOR SEVERE THUNDERSTORM DEVELOPMENT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY...

A COLD FRONT WILL MOVE THROUGH SOUTHEAST GEORGIA THURSDAY MORNING
AND NORTHEAST FLORIDA THURSDAY AFTERNOON. SOME OF THE STORMS MAY BE
STRONG OR POSSIBLY SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE
MAIN CONCERN.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF ACTIVATE IN THE EVENT WARNINGS ARE
ISSUED FOR YOUR AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ECZ

In the hours before

Special weather statement, May 10, 6:43 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
743 PM EDT WED MAY 10 2006

GAZ132-133-149-110045-
ATKINSON-COFFEE-JEFF DAVIS-
743 PM EDT WED MAY 10 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE...
JEFF DAVIS...AND ATKINSON COUNTIES UNTIL 845 PM FOR STRONG
THUNDERSTORM WINDS...

A LINE OF STRONG THUNDERSTORMS WILL MOVE INTO WESTERN PARTS OF
COFFEE...JEFF DAVIS...AND ATKINSON COUNTIES AROUND 8 PM.  STRONG
WINDS NEAR 50 MPH CAN BE EXPECTED ALONG THE LEADING EDGE ALONG
WITH POSSIBLE DAMAGE. HEAVY RAINFALL AND FREQUENT LIGHTNING WILL ALSO
OCCUR. AREAS AFFECTED WILL INCLUDE HAZLEHURST...DOUGLAS...
PRIDGEN...AMBROSE...AND PEARSON. REPORT DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN
CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-
499-1594.

MZ
Special weather statement, May 10, 7:23 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
823 PM EDT WED MAY 10 2006

GAZ134-150-110115-
BACON-WARE-
823 PM EDT WED MAY 10 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WARE AND BACON
COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 915 PM EDT...

AT 823 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
26 MILES NORTHWEST OF BICKLEY TO 18 MILES NORTHWEST OF MILLWOOD TO 32
MILES WEST OF MILLWOOD...OR ALONG A LINE EXTENDING FROM 4 MILES NORTH
OF BROXTON TO 7 MILES SOUTHWEST OF DOUGLAS TO 5 MILES SOUTHEAST OF
NASHVILLE...MOVING EAST AT 60 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BICKLEY...MILLWOOD...
ALMA...NEW LACY...DIXIE UNION AND WARESBORO THROUGH 915 PM EDT. HAIL
UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

THE AREA REMAINS UNDER A SEVERE THUNDERSTORM WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZAPPE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Atkinson

When
May 10, 7:30 PM EST
Where
Atkinson County, Pearson
Measured
55 kt (63 mph) estimated gust
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
31.300, -82.867

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496415.